Symplectic geometry of semisimple orbits

Azada, Hassan ; van den Ban, Erik ; Biswas, Indranil (2008) Symplectic geometry of semisimple orbits Indagationes Mathematicae, 19 (4). pp. 507-533. ISSN 0019-3577

PDF - Publisher Version

Official URL:

Related URL:


Let G be a complex semisimple group, T ⊂ G a maximal torus and B a Borel subgroup of G containing T. Let Ω be the Kostant-Kirillov holomorphic symplectic structure on the adjoint orbit O = Ad(G)c ≈ G/Z(c), where c ∈ Lie(T), and Z(c) is the centralizer of c in G. We prove that the real symplectic form Re Ω (respectively, Im Ω) on O is exact if and only if all the eigenvalues ad(c) are real (respectively, purely imaginary). Furthermore, each of these real symplectic manifolds is symplectomorphic to the cotangent bundle of the partial flag manifold G/Z(cc)B, equipped with the Liouville symplectic form. The latter result is generalized to hyperbolic adjoint orbits in a real semisimple Lie algebra.

Item Type:Article
Source:Copyright of this article belongs to Elsevier Science.
ID Code:3644
Deposited On:18 Oct 2010 10:11
Last Modified:16 May 2016 14:24

Repository Staff Only: item control page